Q. Eptoin increases GGTP and ALP in cystic granulomatous patient. Is it normal?

Answered by
Dr. Hariharan V
and medically reviewed by Dr. Nithila A
Published on Sep 13, 2019

Hello doctor,

My father is 53-years-old, and he is taking medicine for cystic granulomatous for six years. Eptoin medicine does increase GGTP (140 now) ALP is 134. Kindly advice.

Dr. Hariharan V

Diabetology General Medicine Internal Medicine Nutritionist
#

Hello,

Welcome to icliniq.com.

Eptoin (Phenytoin) causes many things like the slow performance of duties, confusion, and decreasing the intellect of a person. But it is a perfect drug to prevent fits. You are correct. The cause of increased GGT (gamma-glutamyl transferase) and ALP (alkaline phosphatase) is due to Eptoin only. They are liver enzymes, and they get elevated in liver disease.

Please do not be alarmed. Eptoin has not injured your father's liver. See, it is difficult to explain. The liver has many functions. The liver produces these enzymes. They elevate when liver cells are damaged. But they also raise when their production is more. Eptoin increases the production of these enzymes. It is entirely harmless, and their levels become normal when we stop Eptoin. But you cannot stop Eptoin. It is an important drug. So my suggestion is to do nothing and not to worry.

These enzymes can be elevated by drinking alcohol or if your father already has a liver problem. Kindly clarify those. If he is having any of these problems, please contact me.

1. Liver enzymes increase when the liver is damaged.

2. But your father does not have a liver problem.

3. The elevation of enzymes is due to increased production, stimulated by Eptoin.

4. No need to worry, and no drugs or any other thing are needed.

5. Please do these tests regularly in four-month intervals.

Also Read Answers From:

Related Questions & Answers


I have ankle and calf muscle pain. Could it be RA?

Query: Hello doctor, I am a 38 year old male, suffering from RA from the last two years and recently started the treatment with an orthopedic doctor for AVN of the hip. I have been told by my orthopedician at icliniq to consult a rheumatologist for my ankle and calf muscle pain, and for my RA medication an...  Read Full >>


Dr. Durgesh Srivastava
Rheumatologist

Answer: Hello, Welcome to icliniq.com. After going through the details of your query, there are a few things to be clarified first. You have not mentioned any involvement of the small joints of hands, wrists or feet. The joints you have mentioned only include large joints. If it is really so, then the likel...  Read Full

I am worried about the side effects of diuretics on kidney. What shall I do?

Query: Hi doctor, Three months ago, I had a heart attack. Then, I went through angioplasty with stenting. Post heart attack, I was diagnosed with moderate systolic HF with EF at 35%. Currently, I am on Clavix, Rozucor 10 mg, Tide 5 mg, Metocard-XL, Planep 25 mg and Telma 20 mg. I am improving well. My EF ...  Read Full >>


Answer: Hi, Welcome to icliniq.com. I appreciate your concerns. After thorough review of your health query, I want to answer those questions. Do not be overconscious regarding the issue of the lipid profile. It seems to be fine to go with this. Keep taking healthy diet. Your profile is not too low to worry...  Read Full

Is it common to feel dizzy while switching from Phenytoin to Briviact?

Query: Hello doctor, I recently tried switching medicines from Phenytoin to Briviact. Last night, was the first time I tried it. I am transitioning off the Phenytoin. I became dizzy, disoriented and felt very weird. I have not had a seizure in the last 9 years. But, I was not ready to go off the medicines,...  Read Full >>


Dr. Rajyaguru
Neurologist

Answer: Hi, Welcome to icliniq.com. Drowsiness and sleepiness are the most common side effect of the Briviact (Brivaracetam). Usually, this side effect will get reduced over three to four days. If it does not improve, then I think you should switch back to Phenytoin.  As you said, there were no seizures ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.